Significance of a prolonged PT in a patient with lupus anticoagulants

Sharing is caring!

What is the significance of a prolonged PT in a patient with lupus anticoagulants?

A prolonged PT might indicate an extremely high level of LA but could also indicate the presence of a prothrombin (factor II) deficiency. This condition can be caused by hereditary factor II deficiency, liver disease, vitamin K deficiency, or anticoagulation with warfarin. In addition, acquired factor II deficiency due to autoantibodies to factor II is rarely associated with autoimmune disorders, including SLE. It is extremely important to detect factor II deficiency because it is associated with excessive bleeding rather than hypercoagulability. If both aPTT and PT are prolonged, a prothrombin level should be measured directly to exclude a deficiency.

Sharing is caring!

You cannot copy content of this page

15585

Sign up to receive the trending updates and tons of Health Tips

Join SeekhealthZ and never miss the latest health information

15856
Scroll to Top